On Dec. 7, 2010 I was diagnosed with shingles and began taking acyclovir 5 times a day. I am still taking it. I saw the nurse practioner who said I should take the medication as long as I had the tingling senstion at the site. I did not get in to see her within the 72 hour window that is recommended but I did get in before the blisters appeared which did appear 3 days after beginning acyclovir. I am still having some tingling sensations and sometimes bee sting like pain 2 or 3 times a day. Should I stop taking acyclovir and consider this the phantom pain that sometimes remains after shingles? Will these twinges get worse if I stop the medication?
- Acyclovir Information for Consumers
- Acyclovir Information for Healthcare Professionals (includes dosage details)
- Side Effects of Acyclovir (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Or would the pain be caused by the shingles virus?
1 answer • 22 Sep 2010
I have been taking acyclovir for 3 weeks now due to shingles outbreak from a broken rib, was feeling
... better and shingles practically gone, I was feeling considerably better had 2 beers and had a major flare up of the shingles reappearing and the ...
1 answer • 29 Jan 2012
Acyclovir daily controls it, is this permanent?If I take acyclovir one a day no rash on my tailbone. Miss about three days and the rash appears. Back ...
1 answer • 16 Sep 2012
... from one cheek of the buttock to the other. I haven't been clear of it for 3 months. Is this shingles or genital herpes?
2 answers • 10 Nov 2014
Shingles shot questions about existing patient that has herpes and the down side of it.Need to know?
Is it recommended and or safe to get a shingles shot if a person has Genital herpes, A Pharmacist has informed me that after the shot that one must ...
0 answers • 3 Aug 2015